Alert archive / Kentucky / Tornado Warnings in 2024

Tornado Warning 7, NWS Jackson, KY

April 2, 2024Harlan County, Letcher County, Pike County, Kentucky

NWS Jackson, KY issued this tornado warning at Apr 2, 2024, 7:56 PM EDT for Harlan County, Letcher County, Pike County, Kentucky. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 2, 2024, 7:56 PM EDT (23:56 UTC)
Expired
Apr 2, 2024, 8:25 PM EDT
In force
29 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Harlan County, KY, Letcher County, KY, Pike County, KY

The radar

The Jackson,KY radar (KJKL), 74 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 1:25 PM EDTTornado WatchSPC9 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.9 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2024-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2024-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
645 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

714 
WFUS53 KJKL 022356
TORJKL
KYC095-133-195-030045-
/O.NEW.KJKL.TO.W.0007.240402T2356Z-240403T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service JACKSON KY
756 PM EDT Tue Apr 2 2024

The National Weather Service in JACKSON KY has issued a

* Tornado Warning for...
  Northeastern Harlan County in southeastern Kentucky...
  Central Letcher County in southeastern Kentucky...
  Southwestern Pike County in southeastern Kentucky...

* Until 845 PM EDT.
    
* At 756 PM EDT, a severe thunderstorm capable of producing a tornado
  was located over Maggard, or 7 miles southwest of Whitesburg,
  moving northeast at 45 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Whitesburg around 800 PM EDT.
  Mayking around 805 PM EDT.
  Fishpond Lake around 810 PM EDT.
  Jenkins around 815 PM EDT.

Other locations in the path of this tornadic thunderstorm include
Shelby Gap.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3707 8302 3731 8256 3723 8250 3715 8263
      3712 8272 3705 8272 3701 8278 3701 8283
      3699 8284 3698 8287 3696 8287 3694 8292
TIME...MOT...LOC 2356Z 239DEG 40KT 3702 8289 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

CMC
2 follow-up statements
765 
WWUS53 KJKL 030013
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
813 PM EDT Tue Apr 2 2024

KYC095-195-030023-
/O.CAN.KJKL.TO.W.0007.000000T0000Z-240403T0045Z/
Harlan KY-Pike KY-
813 PM EDT Tue Apr 2 2024

...THE TORNADO WARNING FOR NORTHEASTERN HARLAN AND SOUTHWESTERN PIKE
COUNTIES IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has weakened. 
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM EDT for southeastern
Kentucky.

LAT...LON 3717 8262 3715 8263 3712 8272 3705 8272
      3715 8280 3724 8264 3720 8256
TIME...MOT...LOC 0013Z 234DEG 34KT 3712 8271 

$$

KYC133-030045-
/O.CON.KJKL.TO.W.0007.000000T0000Z-240403T0045Z/
Letcher KY-
813 PM EDT Tue Apr 2 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR
NORTHEASTERN LETCHER COUNTY...
    
At 813 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Wright, or near Whitesburg, moving northeast at 40
mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
  Jenkins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3717 8262 3715 8263 3712 8272 3705 8272
      3715 8280 3724 8264 3720 8256
TIME...MOT...LOC 0013Z 234DEG 34KT 3712 8271 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

CMC
049 
WWUS53 KJKL 030025
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
825 PM EDT Tue Apr 2 2024

KYC133-030034-
/O.CAN.KJKL.TO.W.0007.000000T0000Z-240403T0045Z/
Letcher KY-
825 PM EDT Tue Apr 2 2024

...THE TORNADO WARNING FOR NORTHEASTERN LETCHER COUNTY IS
CANCELLED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.

A Tornado Watch remains in effect until 1000 PM EDT for southeastern
Kentucky.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
JACKSON KY.

LAT...LON 3717 8262 3715 8263 3712 8272 3705 8272
      3715 8280 3724 8264 3720 8256
TIME...MOT...LOC 0023Z 239DEG 40KT 3718 8259 

$$

CMC

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Apr 2, 6:06 PM EDT, 1 hour 50 minutes earlier. Its key messages:

  • Showers and thunderstorms, with scattered to numerous severe thunderstorms possible through this evening.
  • All modes of severe weather are possible through this evening, including damaging to destructive wind gusts, severe to significant hail, and a few tornadoes, some of which could be strong and or long-tracked.
  • Excessive rainfall from rounds of showers and thunderstorms may lead to flooding through late tonight, with the greatest risk along and north of the Mountain Parkway.
  • A novelty late-season snowfall is expected over the higher mountains near the Virginia border late Wednesday into Thursday with light accumulations (20 to 60% chance for >1" above 3,000 feet) possible, highest chances atop Big Black Mountain.
  • Frost or freezing temperatures are forecast for most locations both Friday and Saturday nights.
Area forecast discussion, Apr 2, 6:06 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
606 PM EDT Tue Apr 2 2024

.KEY MESSAGES...

- Showers and thunderstorms, with scattered to numerous severe
  thunderstorms possible through this evening.

- All modes of severe weather are possible through this evening,
  including damaging to destructive wind gusts, severe to
  significant hail, and a few tornadoes, some of which could be
  strong and or long-tracked.

- Excessive rainfall from rounds of showers and thunderstorms may
  lead to flooding through late tonight, with the greatest risk
  along and north of the Mountain Parkway.

- A novelty late-season snowfall is expected over the higher
  mountains near the Virginia border late Wednesday into Thursday
  with light accumulations (20 to 60% chance for >1" above 3,000
  feet) possible, highest chances atop Big Black Mountain.

- Frost or freezing temperatures are forecast for most locations
  both Friday and Saturday nights.

&&

.SHORT TERM...(This evening through Wednesday night)
Issued at 606 PM EDT TUE APR 2 2024

The latest upper level map features a trough arced from south
central Canada south through the Midwest before becoming more
positively-tilted as it aligns further southwest through northern
Mexico. A more vigorous short wave is curling northeast over
southern Lake Michigan. At the surface, deeper low pressure is
located near Chicago, with a well-defined cold front positioned
south near the Mississippi River, while a warm front branches
eastward through northern Ohio. Intermittent convection has kept
instability in check across eastern Kentucky through this
afternoon, despite the ample wind shear that remains in place. So
far, storms have been more modest, with much better cell intensity
closer to the cold front and where the better air mass recovery
has been further south in Tennessee.

The models are in good agreement aloft through the short term,
with a seasonably deep trough/low pressure system to evolve across
the Ohio Valley. Initially, the surface low will continue to
deepen and pivot northward across Lake Michigan, with the cold
front marching across the Commonwealth through late this evening.
Some lee-side cyclogenesis takes across the central Appalachians
into Wednesday, with a secondary low pressure system continuing to
take shape near Delmarva. This low then moves up into southern New
England by late Wednesday night, with expansive cyclonic flow seen
at most locations east of the Mississippi River.

Widespread convection will continue to advance eastward with the
cold front this evening. Overall, it appears our best window of
severe remains through early this evening; however, thus far,
most storms have struggled within our area to maintain stronger
updrafts due to more modest instability in place. As such, would
expect that the current Tornado Watch would run its course through
8 pm edt, with less of a chance that this would need to be
extended beyond that time, at least further east in the CWA. Will
continue to monitor trends. Given the multiple rounds of
convection that have taken place earlier today, did extend and
expand the Flood Watch through 06z. Showers and storms will wind
down from west to east overnight, with temperatures cooling off to
the low and mid 40s by early Wednesday morning. Temperatures will
only rebound into the low to mid 50s during the day, with
widespread showers and isolated thunderstorms developing in the
afternoon, as the upper level low slings in impressive 500 mb height
falls through our area. Some thunder may occur, with the stronger
updrafts capable of producing small hail or graupel. As we cool
off into Wednesday night, rain showers will mix in and change over
to snow showers, first in our highest elevations. Any snow
accumulation would likely occur above 2000 feet, with little
impact expected due to warm ground temperatures, besides the top
of Black Mountain for a time. Temperatures Wednesday night will
cool off to mainly the low to mid 30s, with upper 20s for the
highest elevations. For temperatures, did adjust towards the CONS
RAW data, given the cloudy and cool conditions that will be in
place, likely resulting in a more limited diurnal range.

.LONG TERM...(Thursday through Tuesday)
Issued at 334 PM EDT TUE APR 2 2024

To start the period, an anomalously deep vertically stacked low
pressure system is forecast to be moving through the Ohio Valley,
with the center moving across central Ohio Thursday with eastern
Kentucky residing within the south-side of the circulation. This
upper low then moves to the New England area Friday. Numerous
shortwaves will dive southeast within the northwest cyclonic flow
through the Ohio River Valley through Saturday. While this occurs,
at the surface, continued PoP chances with showers and isolated
thunderstorm chances Thursday transitioning to a rain/snow mix
Thursday night before reverting back to rain showers Friday tapering
off Friday evening. Temperatures during this time frame will be
below average with highs only climbing into the 40s with overnight
lows in the 20s and 30s. Areas of frost will be likely Friday night
and again Saturday night as northwesterly flow continues to usher in
colder temperatures for the weekend.

A pattern shift is expected for the end of the weekend and into
early next week. Upper-level ridging is forecast to build into the
region on Sunday which allow for temperatures to climb into the 60s
for daytime highs. However, the increased warmth building into the
region is largely attributed to a warm front crossing through the
region early Monday morning. To the west, an approaching system will
bring the front through the region. Models begin to diverge at this
point as the GFS brings the system through the region while the
ECMWF has the system dissipating. Unfortunately, this could limit
the potential to view the eclipse on Monday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
ISSUED AT 249 PM EDT TUE APR 2 2024

An approaching cold front will bring multiple rounds of showers
and thunderstorms. Some of the storms could become severe, with
winds in excess of 50 kts; however, there is not enough confidence
to include these conditions at any given terminal at this point.
Periods of MVFR/IFR conditions are expected at times through 02z,
with the front passing through from west to east between 02 and
05z. Showers will likely continue into Wednesday, as the upper
level trough axis passes through the area. Southwest winds of 10
to 15 kts, with gusts of 20 to 25 kts will shift to the west
behind the front initially, before backing to the west southwest
with time overnight into Wednesday.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 2 AM EDT Wednesday for KYZ044-050>052-058>060-
104-106>109-111-119.

&&

SHORT TERM...GEOGERIAN
LONG TERM...CMC/VORST
AVIATION...GEOGERIAN
Hazardous weather outlook, Apr 2, 4:16 PM EDT, 3 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
416 PM EDT Tue Apr 2 2024

KYZ044-050>052-058>060-104-106>109-111-119-031100-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Elliott-Morgan-
Johnson-Wolfe-Magoffin-Lee-Martin-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City,
Stanton, Frenchburg, Sandy Hook, West Liberty, Paintsville, Campton,
Salyersville, Beattyville, and Inez
416 PM EDT Tue Apr 2 2024

...FLOOD WATCH IN EFFECT UNTIL 2 AM EDT WEDNESDAY...
...TORNADO WATCH 77 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for a portion of eastern Kentucky.

.DAY ONE...This Evening and Tonight.

There is a moderate risk of severe thunderstorms for locations along
and northwest of a line from Morehead to Irvine. The remainder of
the area has an enhanced risk of severe thunderstorms. The greatest
threats are damaging wind gusts and large hail. However, tornadoes
are also possible, some of which could be strong or long-tracked. In
addition, thunderstorms into this evening could produce locally
heavy rain, possibly leading to flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a slight chance of thunderstorms Wednesday into Thursday,
with a possibility of small hail.

Frost or freezing temperatures are forecast for many locations on
Friday and Saturday nights.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any instances of severe weather or
flooding.

KYZ068-069-079-080-083>088-110-112>118-120-031100-
Rockcastle-Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-
Harlan-Floyd-Breathitt-Knott-Owsley-Perry-Clay-Leslie-Letcher-Pike-
Including the cities of Brodhead, Mount Vernon, McKee, Annville,
Burnside, Somerset, London, Monticello, Stearns, Whitley City,
Corbin, Williamsburg, Barbourville, Middlesboro, Pineville,
Cumberland, Harlan, Prestonsburg, Wheelwright, Jackson, Hindman,
Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins,
Whitesburg, Coal Run, Elkhorn City, Pikeville, and South Williamson
416 PM EDT Tue Apr 2 2024

...TORNADO WATCH 77 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for a portion of eastern Kentucky.

.DAY ONE...Tonight.

There is an enhanced risk of severe thunderstorms this evening
across the area. The greatest threats are damaging wind gusts and
large hail. However, tornadoes are also possible, a few of which
could be strong or long-tracked. In addition, thunderstorms into this
evening could produce locally heavy rain.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a slight chance of thunderstorms Wednesday into Thursday,
with a possibility of small hail.

Frost or freezing temperatures are forecast for many locations on
Friday and Saturday nights.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any instances of severe weather or
flooding.

GEOGERIAN/CMC

In the hours before

Special weather statement, Apr 2, 6:44 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service JACKSON KY
644 PM EDT Tue Apr 2 2024

KYZ083-084-022315-
McCreary KY-Wayne KY-
644 PM EDT Tue Apr 2 2024

...A strong thunderstorm will impact portions of southeastern Wayne
and western McCreary Counties through 715 PM EDT...

At 644 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mount Pisgah, or 12 miles north of Jamestown, moving northeast at 55
mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Barrier, Great Meadows Campsites, Coopersville, Kidds Crossing,
  Parmleysville, Mount Pisgah, Rockeybranch, Burfield, and Griffin
  around 650 PM EDT.
  Denney, Slavens, Co-Operative, and Ritner around 655 PM EDT.
  Whitley City, Stearns, Blue Heron, Marshes Siding, and Gregory
  around 700 PM EDT.

Other locations in the path of this storm include Pine Knot and
Wiborg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM EDT for south central
Kentucky.

&&

LAT...LON 3661 8496 3662 8499 3663 8500 3689 8461
      3688 8460 3689 8459 3687 8458 3689 8453
      3671 8438 3660 8471
TIME...MOT...LOC 2244Z 238DEG 48KT 3661 8488

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

GEERTSON
Special weather statement, Apr 2, 7:12 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service JACKSON KY
712 PM EDT Tue Apr 2 2024

KYZ080-083>086-022345-
McCreary KY-Whitley KY-Knox KY-Wayne KY-Laurel KY-
712 PM EDT Tue Apr 2 2024

...A strong thunderstorm will impact portions of east central Wayne,
southwestern Laurel, west central Knox, central McCreary and
northwestern Whitley Counties through 745 PM EDT...

At 712 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wiborg, or near Whitley City, moving northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Honeybee, Greenwood, Beulah Heights, Parkers Lake, Cumberland
  Falls S.P., and Wiborg around 715 PM EDT.
  Bark Camp, Huxley, and Youngs Creek around 720 PM EDT.
  Rockcastle Springs, Holly Bay Rec. Area, Rye, Baldrock, Grove,
  Vox, and Deering around 725 PM EDT.
  Faber, Hightop, Barton, Keavy, North Corbin, Walden, and Dorthae
  around 730 PM EDT.
  Woodbine and Moore Hill around 735 PM EDT.

Other locations impacted by this storm include Corbin.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 Interstate 75 in east central Kentucky between mile markers 15 and
30.
 U.S. Highway 25 East in Knox County between mile markers 25 and 26.
 U.S. Highway 25 East in Laurel County between mile markers 0 and 2.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM EDT for south central
and southeastern Kentucky.

&&

LAT...LON 3664 8454 3679 8469 3692 8448 3695 8442
      3696 8436 3697 8434 3699 8435 3701 8431
      3702 8431 3710 8418 3685 8398
TIME...MOT...LOC 2312Z 238DEG 49KT 3681 8451

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

GEERTSON
Special weather statement, Apr 2, 7:33 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service JACKSON KY
733 PM EDT Tue Apr 2 2024

KYZ044-050>052-059-030000-
Rowan KY-Montgomery KY-Bath KY-Fleming KY-Powell KY-
733 PM EDT Tue Apr 2 2024

...A strong thunderstorm will impact portions of northwestern Powell,
Montgomery, Bath, southeastern Fleming and Rowan Counties through 800
PM EDT...

At 733 PM EDT, Doppler radar was tracking a strong thunderstorm over
Gatewoods Station, or near Mount Sterling, moving northeast at 50
mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Owingsville, Marshall, Slate Valley, Peasticks, Crooks, Peeled
  Oak, Stepstone, Kendall Springs, Hope, and Clay Lick around 740 PM
  EDT.
  Salt Lick, Odessa, Midland, Wyoming, Moore's Ferry, and Young
  Springs around 745 PM EDT.
  Ramey, Grange City, Farmers, and Oakley around 750 PM EDT.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 Bert T. Combs Mountain Parkway between mile markers 12 and 13.
 Interstate 64 in eastern Kentucky between mile markers 105 and 145.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM EDT for east central
Kentucky.

&&

LAT...LON 3839 8348 3816 8329 3802 8366 3803 8366
      3801 8368 3800 8372 3801 8374 3798 8377
      3790 8398 3792 8399 3793 8397 3807 8405
TIME...MOT...LOC 2333Z 237DEG 45KT 3803 8389

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

VORST
Special weather statement, Apr 2, 7:37 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service JACKSON KY
737 PM EDT Tue Apr 2 2024

KYZ069-079-080-084>086-116-030015-
Jackson KY-McCreary KY-Whitley KY-Clay KY-Knox KY-Laurel KY-
Pulaski KY-
737 PM EDT Tue Apr 2 2024

...A strong thunderstorm will impact portions of Laurel, northern
Knox, southeastern Pulaski, south central Jackson, northeastern
McCreary, northwestern Whitley and southwestern Clay Counties through
815 PM EDT...

At 737 PM EDT, Doppler radar was tracking a strong thunderstorm over
Grove, or 13 miles north of Williamsburg, moving northeast at 55 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  London, Hightop, Levi Jackson S.P., Woodbine, Bertha Station,
  Lesbas, Rossland, Keavy, North Corbin, and Wilton around 745 PM
  EDT.
  Blackwater, Tedders, Cane Creek, Marydell, Knoxfork, Gibbs, Lake,
  Cranes Nest, Lida, and Sasser around 750 PM EDT.
  Bush, Hooker, Woollum, Langnau, Haven, Sprule, Jarvis, Byron,
  Cottongin, and Maplesville around 755 PM EDT.

Other locations in the path of this storm include Manchester, Herron,
Grace, House, Fount, Bluehole, Park Valley, Hima, Sibert, Jonsee and
Fogertown.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 Hal Rogers Parkway between mile markers 1 and 20.
 Interstate 75 in east central Kentucky between mile markers 15 and
44.
 Kentucky Highway 80 in Laurel County between mile markers 6 and 11.
 U.S. Highway 25 East in Knox County between mile markers 12 and 26.
 U.S. Highway 25 East in Laurel County between mile markers 0 and 2.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM EDT for south central
and southeastern Kentucky.

&&

LAT...LON 3676 8421 3697 8442 3733 8397 3698 8361
TIME...MOT...LOC 2337Z 236DEG 47KT 3692 8421

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

VORST
Local storm report, Apr 2, 7:38 PM EDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Jackson KY
738 PM EDT Tue Apr 2 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     Tstm Wnd Dmg     1 NNE Whitley City      36.73N 84.47W
04/02/2024                   McCreary           KY   911 Call Center

            Power lines blown down along US-27 north in
            the 800 block.

&&

PGG
Local storm report, Apr 2, 7:41 PM EDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Jackson KY
741 PM EDT Tue Apr 2 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     Tstm Wnd Dmg     2 E Marshes Siding      36.75N 84.44W
04/02/2024                   McCreary           KY   911 Call Center

            Downed trees and power lines along the 800
            block of KY-700.

&&

PGG

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 9:31 AM EDTSevere Thunderstorm WarningJKLBath, Elliott, Estill, Fleming, Lee, Menifee and 5 more44 min
Apr 2, 9:34 AM EDTTornado WarningJKLBath, Menifee, Montgomery26 min
Apr 2, 9:40 AM EDTTornado WarningJKLBath, Fleming, Rowan35 min
Apr 2, 9:54 AM EDTTornado WarningJKLBath, Menifee, Montgomery, Morgan, Powell, Wolfe36 min
Apr 2, 10:04 AM EDTSevere Thunderstorm Warning Considerable damage threatJKLBath, Breathitt, Elliott, Estill, Lee, Magoffin and 5 more41 min
Apr 2, 10:06 AM EDTTornado WarningJKLBath, Elliott, Johnson, Magoffin, Menifee, Morgan and 1 more24 min
Apr 2, 10:28 AM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Magoffin, Martin, Morgan32 min
Apr 2, 10:55 AM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Martin, Pike27 min
Apr 2, 12:42 PM EDTSpecial Weather StatementJKLEstill18 min
Apr 2, 1:08 PM EDTSpecial Weather StatementJKLMenifee, Powell37 min
Apr 2, 1:23 PM EDTSpecial Weather StatementJKLMenifee37 min
Apr 2, 1:31 PM EDTSpecial Weather StatementJKLPulaski29 min
Apr 2, 2:08 PM EDTSpecial Weather StatementJKLMcCreary37 min
Apr 2, 6:28 PM EDTSevere Thunderstorm WarningJKLBell, Knox, Whitley32 min
Apr 2, 6:44 PM EDTSpecial Weather StatementJKLMcCreary31 min
Apr 2, 6:56 PM EDTSevere Thunderstorm WarningJKLBell, Harlan, Leslie49 min
Apr 2, 7:12 PM EDTSpecial Weather StatementJKLMcCreary33 min
Apr 2, 7:14 PM EDTTornado WarningJKLBell, Harlan, Letcher, Perry46 min
Apr 2, 7:20 PM EDTSevere Thunderstorm WarningJKLKnox, Laurel, McCreary, Pulaski, Whitley25 min
Apr 2, 7:33 PM EDTSpecial Weather StatementJKLBath, Montgomery, Rowan27 min
Apr 2, 7:37 PM EDTSpecial Weather StatementJKLLaurel38 min
Apr 2, 7:53 PM EDTSevere Thunderstorm WarningJKLClay, Knox, Laurel, Leslie, Owsley, Perry37 min

Nearby

Tornado Warnings in Kentucky, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.